MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION POLARIS ULTRA; STENT, URETERAL

BOSTON SCIENTIFIC CORPORATION POLARIS ULTRA; STENT, URETERAL
Model Number M006193132090
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event was approximated to (b)(6) 2019 as no event date was reported.(b)(4).Investigation analysis: a polaris ultra stent was returned for analysis.A visual evaluation of the returned device, found that the proximal section of the stent was damaged (shaft broken at proximal section).The unit returned has residues indicating use and handling.The suture of the device was not present and was not returned for inspection.No other issue was noted.Based on product analysis, it is possible that the way that the device was handled and manipulated may have contributed to the failure found (stent shaft broken).The damage noted is consistent with one caused when the product is being pulled with excess force; this may cause damage or deformities.Therefore, the most probable root cause of this complaint is "adverse event related to procedure" since it is most likely that the adverse event occurred during the procedure and the device had no influence on the event.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications at the time of release for distribution.
 
Event or Problem Description
It was reported to boston scientific corporation that a polaris ultra stent was unpacked for use for a procedure.The event date was not reported.According to the complainant, during preparation, it was noticed that the pigtail was torn.There were no patient complications reported as a result of this event.Attempts to obtain additional information regarding the circumstances surrounding this event have been unsuccessful to date.Should additional relevant details become available, a supplemental report will be submitted.This event has been deemed a reportable event based on the investigation results; stent shaft broken.

Brand Name
POLARIS ULTRA
Common Device Name
STENT, URETERAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key8461864
Report Number3005099803-2019-01541
Device Sequence Number3013359
Product Code FAD
UDI-Device Identifier08714729762911
UDI-Public08714729762911
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K010002
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/22/2021
Device Model NumberM006193132090
Device Catalogue Number193-132-09
Device Lot Number0022833378
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/08/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/09/2019
Initial Report FDA Received Date03/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1